Translator Disclaimer
2008 Gradient Flows on Kač-Moody Algebras and the Periodic Toda Lattice
M.-A. Belabbas
Commun. Inf. Syst. 8(2): 107-126 (2008).

Abstract

In this paper, we provide a new formulation for the generalized periodic Toda lattice. Since the work of Kostant, Adler and Symes, it has been known that the Toda lattice is related to the structure of simple Lie algebras. Indeed, the non-periodic and the periodic Toda lattices can be expressed as Hamiltonian systems on coadjoint orbits: the former of a simple Lie group and the latter of the associated loop group. Alternatively, the non-periodic Toda lattice was expressed as a gradient flow on an adjoint orbit of a simple Lie group by Bloch, Brockett and Ratiu. Based on the description of certain gradient flows on adjoint orbits in affine Lie algebras as double bracket equations, we show that the periodic Toda lattice also admits a canonical gradient formulation and relate it to the structure of affine Kač-Moody algebras.

Citation

Download Citation

M.-A. Belabbas. "Gradient Flows on Kač-Moody Algebras and the Periodic Toda Lattice." Commun. Inf. Syst. 8 (2) 107 - 126, 2008.

Information

Published: 2008
First available in Project Euclid: 21 April 2009

zbMATH: 1191.37037
MathSciNet: MR2495869

Rights: Copyright © 2008 International Press of Boston

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.8 • No. 2 • 2008
Back to Top